TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter #1
Hi Everyone,

Its been along time since I've been here hope everyone is doing well.

I have a question about ESTRADIOL its for estrogen.I had a TAH in March of 2007 and the hot flashes have been unbearable so I got ahold of my GYNE and this is what she wants me to take.Does anyone take this and if any side effects with it.Because on the phamplet it doesn't sound good. It has every side effect you can think of from dizziness.bloating,nausea,weight changes,severe depression,memory loss,trouble breathing etc..............Like we don't have enough problems on our own I don't need more meds. to confuse me more.

Any info would be great before I start the pill.

Thanks ,
Mary
 

·
Registered
Joined
·
15 Posts
Discussion Starter #2
Does anyone take any hormone replacement medication.Any side effects from your medication taken with the Lupus medication.

Thanks,
Mary
 

·
Administrator
Joined
·
10,167 Posts
Hi Mary,

Following my hysterectomy I used Premarin for 2 years. When they had the big cancer scare my doctor switched me to a patch. The name of it escapes me now. I kept forgetting to change it and noticed the side effects had lessened so I discontinued using any HRT. Both really helped the hot flashes and I had no other side effects at the time.

I don't know anyone taking Estradiol. Maybe by bringing your post to the top again someone will notice it and respond.

Take care,
Lazylegs
 

·
Registered
Joined
·
4,444 Posts
I have no personal experience... but just remember that while they may list a ton of side effects, you very well may not experience *any* of them and may just get the relief from those hot flashes. The general consensus today is to use the lowest possible dose for the shortest period of time though due to research done showing some increased risks for things like stroke and heart attack.

It would be important to know if you have the anti-phospholipid antibodies and run the question by your rheumatologist as well before starting hormone therapy. There have been some articles and TV shows on recently about bio-identical hormones which are derived by plants instead of pregnant horses. Some people claim they are better with fewer side effects although these have not been as well researched. So there are options out there to look into and consult with your doctor about.

Good luck and hope you find something that helps and won't give you many side effects either.
 

·
Registered
Joined
·
1,999 Posts
Hi Mary,
I have been on hormone replacement therapy for several years now. Yes, my doctor and I discuss it at each visit, but we feel that it is better than the alternative. I am on methotrexate, and in 3 months had 3 stress fractures. So, we decided hrt was better than the constant fractures. The mtx stopped my periods and put me into menopause at age 38. I reduced the meds last year to 1 e/o day, and ended up with a monster migraine from the shift. Now, we are hesitant to take it any lower.

So, my vote would be to go for it if your doctor is recommending that you give it a try.
Just a vote from someone who is there.
Sally
 
1 - 5 of 5 Posts
Top